Alert archive / Tennessee / River Flood Advisories in 2013

River Flood Advisory 9, NWS Nashville, TN

January 14, 2013Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 14, 2013, 1:42 AM CST for Davidson County, Tennessee. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2013, 1:42 AM CST (07:42 UTC)
Expired
Jan 14, 2013, 2:58 PM CST
In force
13 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Omohundro (OMOT1). The gauge peaked at 34.67 ft at Jan 14, 2013, 6:00 AM CST.

actionminormoderate3035404501/1401/15
Action stage
35 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431091, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 14, 12:10 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 14, 12:10 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CST MON JAN 14 2013

.UPDATE...FOR 06Z TAFS.

&&

.AVIATION...
LOW-LEVEL MOISTURE EXPECTED TO LAG BEHIND COLD FRONT...WHICH IS
NOW WELL SOUTH/EAST. DRIER AIR MOVING IN FROM THE NORTHWEST IS
PROVIDING SOME CLEARING BUT SCT-BKN CLOUDS 1-2KFT ARE UPSTREAM.
CSV HOWEVER REMAINS UNDER LOW CEILING AND WILL LIKELY REMAIN
MVFR/IFR WELL INTO MONDAY. PRECIPITATION WILL RETURN TO THE
AREA LATER MONDAY...POSSIBLE WITH A MIX OF FREEZING RAIN TOWARD
EVENING.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jan 13, 10:24 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1024 PM CST SUN JAN 13 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-150430-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1024 PM CST SUN JAN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...OVERNIGHT...

RIVER FLOODING WILL CONTINUE ACROSS PORTIONS OF THE MID STATE
THROUGH THE OVERNIGHT HOURS...AS WELL AS STANDING WATER IN SOME
URBAN LOCATIONS.

IN ADDITION...WITH SUB-FREEZING TEMPERATURES OVERNIGHT AND WET
ROADWAYS...BLACK ICE COULD FORM ALONG ELEVATED SURFACES SUCH AS
BRIDGES AND OVERPASSES SO USE CAUTION WHILE DRIVING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

A LIGHT WINTRY MIX WILL BE POSSIBLE ACROSS PORTIONS OF THE MID
STATE AT TIMES LATE MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

ALTHOUGH THE HEAVIEST RAINFALL IS OVER...SPOTTERS AND LOCAL
EMERGENCY MANAGEMENT OFFICIALS ARE STILL ENCOURAGED TO REPORT
RAINFALL TOTALS OR ANY RESIDUAL FLOODING TO THE NATIONAL WEATHER
SERVICE IN NASHVILLE.

AL

In the hours before

Local storm report, Jan 13, 8:32 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            LAFAYETTE               36.52N  86.03W
01/13/2013                   MACON              TN   LAW ENFORCEMENT

            MULTIPLE ROAD CLOSURES THROUGHOUT MACON COUNTY. ALSO A
            TELEPHONE POLE WAS DOWN AT HWY10N.

&&

EVENT NUMBER OHX1300011

TB12
Local storm report, Jan 13, 8:59 PM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
859 PM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             LOBELVILLE              35.75N  87.80W
01/13/2013  E0.70 INCH       PERRY              TN   FACEBOOK

            DIME SIZED HAIL REPORTED IN PERRY COUNTY

1040 AM     FLASH FLOOD      CENTERVILLE             35.79N  87.45W
01/13/2013                   HICKMAN            TN   FACEBOOK

            HWY 100 IN CENTERVILLE REPORTED TO HAVE WATER OVER IT.

1123 AM     FLASH FLOOD      6 SW DICKSON            36.02N  87.45W
01/13/2013                   DICKSON            TN   TRAINED SPOTTER

            THE WEST FORK OF THE PINEY RIVER HAS RISEN OUT OF ITS
            BANKS AND INTO LOW LYING FIELDS A FEW MILES SOUTHWEST OF
            DICKSON.

0235 PM     FLOOD            WAVERLY                 36.09N  87.79W
01/13/2013                   HUMPHREYS          TN   LAW ENFORCEMENT

            TRAILER PARK EVACUATED DUE TO HIGH WATER ON VICTORY
            LANE IN WAVERLY.

0259 PM     TSTM WND DMG     3 N COLUMBIA            35.67N  87.05W
01/13/2013                   MAURY              TN   LAW ENFORCEMENT

            TREES DOWN ALONG RALLY HILL ROAD AND CHESTNUT RIDGE
            ROAD IN MAURY COUNTY

0327 PM     TSTM WND DMG     EAGLEVILLE              35.74N  86.65W
01/13/2013                   RUTHERFORD         TN   AMATEUR RADIO

            AT 896 FLOYD RD.... PORTION OF A ROOF MISSING AND TREES
            DOWN IN THE AREA.

0338 PM     FUNNEL CLOUD     1 W EAGLEVILLE          35.74N  86.67W
01/13/2013                   RUTHERFORD         TN   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED 1 MILE WEST OF EAGLEVILLE FROM
            LAW ENFORCEMENT.

0341 PM     FLOOD            2 W BRENTWOOD           36.00N  86.82W
01/13/2013                   WILLIAMSON         TN   TWITTER

            FLOODING REPORTED IN THE COMMUNITY OF BELLE RIVE. WATER
            OVERFLOWING CREEK BANKS AND INTO ROADWAYS.

0342 PM     FUNNEL CLOUD     1 W EAGLEVILLE          35.74N  86.67W
01/13/2013                   RUTHERFORD         TN   FACEBOOK

            FUNNEL CLOUD REPORTED 1 MILE WEST OF EAGLEVILLE IN
            CHAPEL HILL

0430 PM     FLOOD            LAFAYETTE               36.52N  86.03W
01/13/2013                   MACON              TN   LAW ENFORCEMENT

            MULTIPLE ROAD CLOSURES THROUGHOUT MACON COUNTY. ALSO A
            TELEPHONE POLE WAS DOWN AT HWY10N.

0432 PM     TSTM WND DMG     2 S EAGLEVILLE          35.72N  86.65W
01/13/2013                   RUTHERFORD         TN   LAW ENFORCEMENT

            POSSIBLE TORNADO DAMAGE. ABANDONED HOUSE WITH ROOF
            DAMAGE AND TREES DOWN. 896 FLOYD RD. 2 M SOUTH OF
            EAGLEVILLE NEAR CHAPEL HILL RD.

&&

EVENT NUMBER OHX1300001 OHX1300003 OHX1300002 OHX1300004 OHX1300008
OHX1300009 OHX1300006 OHX1300007 OHX1300005 OHX1300011 OHX1300010

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:09 PM CSTAreal Flood WarningOHXDeKalb, Jackson, Macon, Putnam, Rutherford, Smith and 3 more6 hr
Jan 13, 10:35 PM CSTAreal Flood WarningOHXHickman3 hr
Jan 14, 1:11 AM CSTRiver Flood WarningOHXPerry18 hr
Jan 14, 1:11 AM CSTRiver Flood WarningOHXMontgomery, Robertson28 hr
Jan 14, 1:42 AM CSTRiver Flood AdvisoryOHXDavidson13 hr
Jan 14, 1:42 AM CSTRiver Flood AdvisoryOHXDavidson34 hr
Jan 14, 2:24 AM CSTRiver Flood WarningOHXHickman18 hr
Jan 14, 10:44 AM CSTWinter Weather AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more44 hr
Jan 14, 1:07 PM CSTRiver Flood AdvisoryOHXHumphreys6 hr

Nearby

River Flood Advisories in Tennessee, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.